Home > Research > Publications & Outputs > Dual convolution for the affine group of the re...

Electronic data

  • 2009.05497

    Accepted author manuscript, 330 KB, PDF document

    Available under license: CC BY-NC-SA: Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License

Links

Text available via DOI:

View graph of relations

Dual convolution for the affine group of the real line

Research output: Contribution to journalJournal articlepeer-review

Published
Close
Article number76
<mark>Journal publication date</mark>22/05/2021
<mark>Journal</mark>Complex Analysis and Operator Theory
Issue number4
Volume15
Number of pages32
Publication StatusPublished
<mark>Original language</mark>English

Abstract

The Fourier algebra of the affine group of the real line has a natural identification, as a Banach space, with the space of trace-class operators on $L^2({\mathbb R}^\times, dt/ |t|)$. In this paper we study the "dual convolution product" of trace-class operators that corresponds to pointwise product in the Fourier algebra. Answering a question raised in work of Eymard and Terp, we provide an intrinsic description of this operation which does not rely on the identification with the Fourier algebra, and obtain a similar result for the connected component of this affine group. In both cases we construct explicit derivations on the corresponding Banach algebras, verifying the derivation identity directly without requiring the inverse Fourier transform. We also initiate the study of the analogous Banach algebra structure for trace-class operators on $L^p({\mathbb R}^\times, dt/ |t|)$ for $p\in (1,2)\cup(2,\infty)$.